MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 DURALOC SECTOR SERIES 50OD; DURALOC IMPLANT : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS, INC. 1818910 DURALOC SECTOR SERIES 50OD; DURALOC IMPLANT : HIP METAL ACETABULAR CUPS
Model Number 1245-80-056
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
Size issue.It was reported that during the total hip replacement operation, used 50mm trial, it was ok, but after insert the implant, it was smaller than the trial as the photos and video show.Another device (52mm) was used to complete the surgery.There were no adverse consequences to the patient.Please refer to the attached photos of the defect product.No additional information could be provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes heen able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy as not bsynthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary: no products were returned for examination.We were provided with photographs of both the trial and the implant being measured.The photographs were passed on to our design team for examination.The complaint investigation does not indicate a design error for compliant products used per the surgical technique.The measurements provided do not indicate any product defects.However, as the measurements are not verified it cannot be confirmed beyond doubt that the products were compliant.Based on the information provided it is suspected that the surgical technique was not adhered to as a 50 mm shell trial was used after acetabular preparation with a 50 mm grater head.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DURALOC SECTOR SERIES 50OD
Common Device Name
DURALOC IMPLANT : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
MDR Report Key9498404
Report Number1818910-2019-124247
Device Sequence Number208832
Product Code LPH
UDI-Device Identifier10603295019657
UDI-Public10603295019657
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1245-80-056
Device Catalogue Number124580056
Device Lot NumberD18082972
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1